MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL, #2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL, #2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203842
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suture fix xl anchor was placed in acetabular rim.Upon removal of implant inserter an x-ray was taken.The two prongs on the distal tip of the implant inserter broke off and were embedded in the patient¿s bone.Surgeon attempted to remove the broken piece but it was too far into bone so it was left.Unsure of how the inserter broke.Procedure was completed with a back-up device.No patient injury reported.
 
Additional Manufacturer Narrative
Definitive conclusions, accurate investigation and evaluation are not possible since product was not returned by customer for evaluation.No further actions pursued at this time.A manufacturing dhr review was performed by investigator revealed no other complaints or non-conformities for this production lot.

Brand Name
SUTUREFIX ULTRA AHR XL, #2 UB BLUE/WH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7349017
Report Number1219602-2018-00345
Device Sequence Number13888364
Product Code MBI
UDI-Device Identifier00885554031553
UDI-Public(01)00885554031553(17)220919(10)50686058
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2022
Device Model Number72203842
Device Catalogue Number72203842
Device Lot Number50686058
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1